Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 4, 2014, 6:34 PM CDT for Spencer County, Indiana; Daviess County, Henderson County, McLean County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 4, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Daviess County, KY, Henderson County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
889
WGUS53 KPAH 042334
FFWPAH
INC147-KYC059-101-149-050300-
/O.NEW.KPAH.FF.W.0033.140604T2334Z-140605T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN SPENCER COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1000 PM CDT.
* AT 629 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE OWENSBORO AREA.
MORE HEAVY RAIN WAS INCOMING...SO ADDITIONAL FLASH FLOODING IS
EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...EUREKA...GRANDVIEW...
HEBBARDSVILLE...KNOTTSVILLE...MASONVILLE...MOSELEYVILLE...
OWENSBORO...ROCKPORT...ST. JOSEPH...STANLEY AND WHITESVILLE.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3766 8682 3762 8695 3758 8701 3765 8752
3792 8755 3791 8750 3795 8741 3788 8727
3793 8727 3796 8723 3797 8687 3790 8698
3791 8692 3784 8690 3784 8685 3780 8682
3775 8681 3772 8685
$$1 follow-up statement
749
WGUS73 KPAH 050138
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
838 PM CDT WED JUN 4 2014
INC147-KYC059-101-149-050148-
/O.CAN.KPAH.FF.W.0033.000000T0000Z-140605T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-MCLEAN KY-DAVIESS KY-HENDERSON KY-
838 PM CDT WED JUN 4 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DAVIESS...EASTERN
HENDERSON AND NORTHWESTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY...
AND SOUTHERN SPENCER COUNTY IN SOUTHWEST INDIANA...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3766 8682 3762 8695 3758 8701 3765 8752
3792 8755 3791 8750 3795 8741 3788 8727
3793 8727 3796 8723 3797 8687 3790 8698
3791 8692 3784 8690 3784 8685 3780 8682
3775 8681 3772 8685
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:21 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 3:21 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT Wed Jun 4 2014
.SHORT TERM...(Tonight through Friday night)
Issued at 258 PM CDT WED JUN 4 2014
Thunderstorms will continue to organize and move east along a
southward moving cold front this afternoon and early this evening.
Tornado watch will remain in effect for any given area until the
front passes south of the region and takes the threat with it.
Heavy rainfall will also be a concern as PWATS values have pooled
to near 2 inches. The rain/storm chcs will decrease markedly later
tonight as the front continues slowly south into AR/TN.
The main forecast concern for the remainder of the short period
will be with the repeated risk for thunderstorms/heavy
rain...mainly over se MO as the front stalls out over AR/nrn MS.
Several short waves will top the mid level ridge anchored over the
nw Gulf Coast, and may lead to more than one MCS type storm
clusters along and north of the stalled sfc front Thu/Fri.
Temperatures should be noticeably cooler Thu/Fri as we will be on
the cool side of the front. In fact...drier air working into most
areas east of the MS River will make conditions a bit less humid
as well.
.LONG TERM...(Saturday through Wednesday)
Issued at 258 PM CDT WED JUN 4 2014
While the med range models appear to be in reasonable agreement with
the overall flow over the CONUS, individual runs have some
differences in the timing of pcpn-generating impulses. At the start
of the extended period, the PAH forecast area will probably be in
the warm sector of a sfc frontal system induced by a mid level
shrtwv moving ewd through the zonal flow aloft.
The timing of the development and movement of the initial sfc low
differs among med range models, but the best guess is that it should
be moving across central to nrn parts of MO and IL Sat night,
meaning the passage of a cold front sometime on Sun. This boundary
will provide some focus for shower and tstm development later on Sat
and part of Sun, which will allow likely PoPs for parts of our
region especially ahead of it.
The frontal boundary may hang up in or near the srn border of the
PAH forecast area into early next week, and then may be acted on by
several sfc waves. A more substantial mid level shrtwv is shown in
the model data to be in our vicinity from Tue on, gradually moving
ewd by Wed and, as a result, the aforementioned frontal boundary may
move newd as a warm front. Confidence is not very good at this time
as to the timing of all these features. One thing is for sure, Tue
night is currently the only 12 hr time frame with no PoPs mentioned
for most of the region. Severe weather cannot be ruled out in the
extended, namely over the weekend. It will be dependent on how the
convective systems evolve.
While the sun will be seen from time to time, there should be plenty
of clouds around along with the convection. Expect near seasonable
temps during the extended.
&&
.AVIATION...
Issued at 1239 PM CDT WED JUN 4 2014
Shra/tstms will develop ahead of a cold front, becoming widespread
by from 21z-04z. Included VCTS all sites around 20z, and went with
TEMPO groups between 22z-03z. These times may be extended/adjusted
2 hours either side of that window. Tstms will produce MVFR to
possibly IFR conditions. Away from storms, VFR will prevail, with
occasional MVFR. Winds will be southwest at 10 to 15 kts with some
higher gusts, and even gustier near storms, then shift to the
northwest to north and decrease between 07z-11z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY until 7 PM CDT this evening FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY until 7 PM CDT this evening FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY until 7 PM CDT this evening FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY until 7 PM CDT this evening FOR KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...DB
AVIATION...RSTHazardous weather outlook, Jun 4, 5:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT WED JUN 4 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 515 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND INTO THE EVENING HOURS...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL IS ALSO A CONCERN AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MOST COMMON HAZARDS. HOWEVER...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY THURSDAY AND FRIDAY OVER PORTIONS OF SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. MEFFERT
In the hours before
Local storm report, Jun 4, 6:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/04/2014 M1.50 INCH VANDERBURGH IN TRAINED SPOTTER
1 HOUR ACCUMULATION IN THE ANGEL MOUNDS AREA.
&&
SMITTYLocal storm report, Jun 4, 6:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
06/04/2014 VANDERBURGH IN TRAINED SPOTTER
SEVERAL MANHOLE COVERS MISSING PRODUCING DRIVING HAZARDS.
&&
SMITTYLocal storm report, Jun 4, 6:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
06/04/2014 M1.34 INCH WARRICK IN TRAINED SPOTTER
1 HOUR ACCUMULATION
&&
SMITTYLocal storm report, Jun 4, 6:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD OMAHA 37.89N 88.30W
06/04/2014 GALLATIN IL EMERGENCY MNGR
FLASH FLOODING OCCURRING ALONG PORTIONS OF STATE ROUTES 1
AND 13.
&&
SMITTYLocal storm report, Jun 4, 6:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/04/2014 M1.24 INCH VANDERBURGH IN TRAINED SPOTTER
MEASURED AT THE RED CROSS BUILDING.
&&
SMITTYLocal storm report, Jun 4, 6:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
06/04/2014 DAVIESS KY TRAINED SPOTTER
FLASH FLOODING OF ROADWAYS THROUGHOUT THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:27 PM CDT | Areal Flood Advisory | PAH | Posey | 2 hr |
| Jun 4, 3:09 AM CDT | Lake Wind Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 16 hr |
| Jun 4, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 35 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 41 min |
| Jun 4, 4:43 PM CDT | Areal Flood Advisory | PAH | Posey, Vanderburgh | 2 hr |
| Jun 4, 5:01 PM CDT | Flash Flood Warning | PAH | Posey, Vanderburgh, Warrick | 3 hr |
| Jun 4, 5:21 PM CDT | Areal Flood Advisory | PAH | Spencer, Warrick | 114 min |
| Jun 4, 5:44 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 2 hr |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 30 min |
| Jun 4, 5:43 PM CDT | Tornado Warning | PAH | Union | 47 min |
| Jun 4, 5:55 PM CDT | Tornado Warning | PAH | Union, Webster | 35 min |
| Jun 4, 6:05 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jun 4, 6:24 PM CDT | Tornado Warning | PAH | Crittenden, Union, Webster | 36 min |
| Jun 4, 6:30 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 3 more | 2 hr |
| Jun 4, 6:56 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.